Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 21, 2006, 8:14 AM CST for Jefferson Parish, Orleans Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2006, 8:14 AM CST (14:14 UTC)
- Expired
- Dec 21, 2006, 10:15 AM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 211416 FFWLIX LAC051-071-211615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 814 AM CST THU DEC 21 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...METAIRIE...KENNER ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ORLEANS * UNTIL 1015 AM CST * AT 813 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PERSISTENT BAND OF MODERATE TO HEAVY RAINFALL ENTERING THE NEW ORLEANS AREA. EXCESSIVE RUNOFF FROM MODERATE TO HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2991 9024 2990 9002 3003 8999 3003 9026 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 3:41 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 21, 3:41 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 AM CST THU DEC 21 2006 .DISCUSSION...WET PATTERN CONTINUES TO EVOLVE THIS MORNING AS A WEAK COLD FRONT CONTINUES TO MOVE SLOWLY EWD INTO SE LA AND S MS. PERSISTENT RAIN BAND CONTINUES OVER THE SOUTHERN AND EASTERN HALF OF THE FORECAST AREA AHEAD OF THE APPROACHING BOUNDARY. WHILE DEEP LAYER INSTABILITY IS LACKING MINIMIZING THE THREAT FOR HEAVY RAINFALL...STAGNANT SHEAR AXIS SHOULD REMAIN IN PLACE WITH SLIGHTLY BETTER FORCING ACCOMPANYING THE FRONT. THIS WILL LEAD TO CONTINUED OFF AND ON SHOWERS...ALONG WITH AN OCCASIONAL TSTM...THROUGH TONIGHT BEFORE MOVING EAST FRI. THE THREAT FOR FLASH FLOODING LOOKS MINIMAL FOR NOW GIVEN THE RELATIVELY HIGH FFG VALUES...ALTHOUGH A CONTINUED SATURATION OF THE GROUND MAY LEAD TO LOWER GUIDANCE VALUES LATER TODAY AND TONIGHT AND A FLOOD WATCH MAY BE NECESSARY AT A LATER TIME. THE OUTLOOK AREA LOOKS TO GET A BRIEF REPRIEVE FROM THE RAINFALL SAT AS THE UPPER LOW HELPING TO DRIVE MUCH OF THE PRECIP MOVES OFF TOWARD THE NE. A SECOND UPPER LOW THOUGH IS STILL EXPECTED TO DIVE INTO S TX SUN AS AN ASSOCIATED LOW PRESSURE FEATURE DEVELOPS IN THE WESTERN GULF. THE GFS STILL SHOWS THIS FEATURE TRACKING EWD ACROSS THE NORTHERN GULF SUN AS THE UPPER LOW SWINGS THROUGH THE LOWER MISSISSIPPI VALLEY. THERE LOOKS TO BE ENOUGH WRAP AROUND MOISTURE TO WARRANT MORE RAIN INTO CHRISTMAS DAY. THIS ENERGY THEN GETS TRANSPORTED TOWARD THE ATLANTIC BASIN BY TUE AS A THIRD UPPER LOW DIVES SWD INTO THE REGION WITH A GOOD SURGE OF POLAR AIR IN TACT. THIS SHOULD BRING WEATHER CONDITIONS BACK TO NEAR NORMAL FOR THIS EARLY WINTER SEASON BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 56 60 40 / 80 80 50 10 BTR 72 57 61 41 / 80 80 50 10 MSY 73 61 65 49 / 80 80 70 30 GPT 72 61 67 47 / 80 80 70 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, Dec 21, 5:15 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 AM CST THU DEC 21 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 515 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A WEAK COLD FRONT MOVES EASTWARD ACROSS THE AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS. PERSISTENT BANDS OF RAIN THAT CONTINUE TO REDEVELOP MAY LEAD TO PONDING ON ROADWAYS AND IN LOW LYING AREAS. BRIEF LOCALIZED FLOODING MAY ALSO OCCUR IN SOME AREAS WHICH EXPERIENCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY BEFORE THE COLD FRONT MOVES EAST OF THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STORMS MAY AGAIN PRODUCE BRIEF HEAVY RAINFALL. IN ADDITION TO THE RAIN AND THUNDERSTORM THREAT...SMALL CRAFT ADVISORIES MAY BE WARRANTED FOR THE COASTAL WATERS SATURDAY NIGHT THROUGH CHRISTMAS DAY AS A SURFACE LOW PRESSURE FEATURE MOVES EASTWARD ACROSS THE NORTHERN GULF. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. FIRST RESPONSE AGENCIES THOUGH ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION REGARDING THE POSSIBILITY FOR LOCALIZED FLOODING TODAY THROUGH EARLY FRIDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:03 AM CST | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 23 hr |
| Dec 21, 8:08 AM CST | Special Marine Warning | LIX | 67 min | |
| Dec 21, 10:16 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Dec 21, 10:22 AM CST | Flash Flood Warning | LIX | Plaquemines, Saint Bernard | 113 min |
| Dec 21, 10:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Dec 21, 10:53 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans | 97 min |
| Dec 21, 11:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Dec 21, 12:32 PM CST | Flash Flood Warning | LIX | Jefferson | 58 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.